Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 93, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 20, 2022, 10:46 PM CDT for Grant County, Otter Tail County, Wilkin County, Minnesota; Richland County, North Dakota. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2022, 10:46 PM CDT (03:46 UTC)
- Expired
- Jun 20, 2022, 11:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 165 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 11:15 PM CDT | TSTM WND GST 70 | 11 W Elbow Lake, MN | PEAK WIND MESURED AT A PERSONAL WEATHER STATION. |
| Jun 20, 11:20 PM CDT | TSTM WND GST 62 | 1 Wsw Elbow Lake, MN | PEAK WIND MEASURED AT THE ELBOW LAKE AIRPORT /KY63/ POSTED ON THE ONE MINUTE OBSERVATIONS. |
| Jun 20, 11:35 PM CDT | TSTM WND GST 56 | 3 W Fergus Falls, MN | PEAK WIND MEASURED AT THE FERGUS FALLS AIRPORT /KFFM/. |
| Jun 20, 11:40 PM CDT | TSTM WND DMG | Dalton, MN | NUMEROUS LARGE TREES SNAPPED OR UPROOTED FROM SWAN LAKE, DOWN THROUGH DALTON TO TEN MILE LAKE IN DANE PRAIRIE AND TUMULI TOWNSHIPS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 9:08 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 9.8
The text
As transmitted.
004
WUUS53 KFGF 210346
SVRFGF
MNC051-111-167-NDC077-210445-
/O.NEW.KFGF.SV.W.0093.220621T0346Z-220621T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1046 PM CDT Mon Jun 20 2022
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Western Otter Tail County in west central Minnesota...
Grant County in west central Minnesota...
Wilkin County in west central Minnesota...
Eastern Richland County in southeastern North Dakota...
* Until 1145 PM CDT.
* At 1046 PM CDT, severe thunderstorms were located along a line
extending from Galchutt to near Siloah Country Church, moving east
at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
McCauleyville, Kent and Abercrombie around 1050 PM CDT.
Brushvale and Wahpeton around 1055 PM CDT.
Other locations in the path of these severe thunderstorms include
Lawndale, Rothsay, Herman, Erhard and Elizabeth.
This includes the following highways...
Interstate 29 between mile markers 0 and 40.
Interstate 94 in Minnesota between mile markers 29 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4602 9627 4602 9657 4593 9656 4593 9692
4651 9691 4663 9628 4663 9618 4665 9617
4672 9578 4576 9576 4576 9625
TIME...MOT...LOC 0346Z 254DEG 49KT 4638 9679 4566 9662
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kent/MJB5 follow-up statements
980
WWUS53 KFGF 210358
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1058 PM CDT Mon Jun 20 2022
MNC051-111-167-NDC077-210445-
/O.CON.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Otter Tail MN-Grant MN-Wilkin MN-Richland ND-
1058 PM CDT Mon Jun 20 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WESTERN OTTER TAIL...GRANT...WILKIN AND EASTERN RICHLAND
COUNTIES...
At 1057 PM CDT, severe thunderstorms were located along a line
extending from near Brushvale to near Dumont, moving east at 65 mph.
THESE ARE DESTRUCTIVE STORMS. THE STRONGEST WIND GUSTS AROUND 80 MPH
ARE EXPECTED IN GRANT COUNTY.
HAZARD...80 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Herman around 1105 PM CDT.
Other locations in the path of these severe thunderstorms include
Rothsay, Elizabeth, Carlisle, Erhard, Hoffman, Edwards, Maplewood
State Park and southern Lake Lida.
This includes the following highways...
Interstate 29 between mile markers 0 and 40.
Interstate 94 in Minnesota between mile markers 29 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4602 9627 4602 9657 4593 9656 4593 9692
4651 9691 4663 9628 4663 9618 4665 9617
4672 9578 4576 9576 4576 9625
TIME...MOT...LOC 0357Z 264DEG 55KT 4643 9656 4572 9632
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
Kent/MJB634
WWUS53 KFGF 210413
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1113 PM CDT Mon Jun 20 2022
MNC051-111-167-NDC077-210445-
/O.CON.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Otter Tail MN-Grant MN-Wilkin MN-Richland ND-
1113 PM CDT Mon Jun 20 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WESTERN OTTER TAIL...GRANT...WILKIN AND EASTERN RICHLAND
COUNTIES...
At 1113 PM CDT, severe thunderstorms were located along a line
extending from near Rothsay to near Herman, moving east at 50 mph.
THESE ARE DESTRUCTIVE STORMS. HIGHEST WIND GUSTS UP TO 80 MPH
EXPECTED IN GRANT COUNTY.
HAZARD...80 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Hoffman, Erhard, Pelican Rapids, Lake Lida, Maplewood State Park,
Edwards, Star Lake and Big McDonald Lake.
This includes the following highways...
Interstate 29 between mile markers 0 and 40.
Interstate 94 in Minnesota between mile markers 29 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4602 9627 4602 9657 4593 9656 4593 9692
4651 9691 4663 9628 4663 9618 4665 9617
4672 9578 4576 9576 4576 9625
TIME...MOT...LOC 0413Z 261DEG 44KT 4649 9638 4578 9606
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
Kent/TL726
WWUS53 KFGF 210417
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1117 PM CDT Mon Jun 20 2022
NDC077-210427-
/O.CAN.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Richland ND-
1117 PM CDT Mon Jun 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHLAND COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Minnesota...and southeastern North Dakota.
LAT...LON 4576 9625 4602 9626 4602 9654 4617 9659
4632 9660 4635 9664 4655 9670 4663 9628
4663 9618 4665 9617 4672 9578 4576 9576
TIME...MOT...LOC 0417Z 252DEG 47KT 4649 9638 4616 9628 4583 9594
$$
MNC051-111-167-210445-
/O.CON.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Otter Tail MN-Grant MN-Wilkin MN-
1117 PM CDT Mon Jun 20 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WESTERN OTTER TAIL...GRANT AND WILKIN COUNTIES...
At 1117 PM CDT, severe thunderstorms were located along a line
extending from near Lawndale to near Western to near Barrett, moving
east at 55 mph.
THESE ARE DESTRUCTIVE STORMS FOR GRANT COUNTY.
HAZARD...80 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Fergus Falls, Breckenridge, Pelican Rapids, Lake Lida, Elbow Lake,
Hoffman and Rothsay.
This includes Interstate 94 in Minnesota between mile markers 29 and
80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4576 9625 4602 9626 4602 9654 4617 9659
4632 9660 4635 9664 4655 9670 4663 9628
4663 9618 4665 9617 4672 9578 4576 9576
TIME...MOT...LOC 0417Z 252DEG 47KT 4649 9638 4616 9628 4583 9594
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
Kent/TL170
WWUS53 KFGF 210438
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1138 PM CDT Mon Jun 20 2022
MNC167-210447-
/O.CAN.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Wilkin MN-
1138 PM CDT Mon Jun 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR WILKIN COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Minnesota.
LAT...LON 4602 9626 4663 9628 4663 9618 4665 9617
4672 9578 4605 9577
TIME...MOT...LOC 0437Z 254DEG 49KT 4656 9605 4623 9595 4590 9561
$$
MNC051-111-210445-
/O.CON.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Otter Tail MN-Grant MN-
1138 PM CDT Mon Jun 20 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WESTERN OTTER TAIL AND NORTHERN GRANT COUNTIES...
At 1137 PM CDT, severe thunderstorms were located along a line
extending from Pelican Rapids to near Dalton to near Brandon, moving
east at 55 mph.
THESE ARE DESTRUCTIVE STORMS FOR NORTHERN GRANT AND WESTERM
OTTER TAIL COUNTIES.
HAZARD...80 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Fergus Falls, Pelican Rapids, Lake Lida, Ashby, Star Lake, Underwood
and Vergas.
This includes Interstate 94 in Minnesota between mile markers 39 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4602 9626 4663 9628 4663 9618 4665 9617
4672 9578 4605 9577
TIME...MOT...LOC 0437Z 254DEG 49KT 4656 9605 4623 9595 4590 9561
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
Kent/TL369
WWUS53 KFGF 210444
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1144 PM CDT Mon Jun 20 2022
MNC051-111-210454-
/O.EXP.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Otter Tail MN-Grant MN-
1144 PM CDT Mon Jun 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OTTER TAIL AND
NORTHERN GRANT COUNTIES WILL EXPIRE AT 1145 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Minnesota.
Remember, a Severe Thunderstorm Warning still remains in effect for
Otter Tail county.
LAT...LON 4602 9626 4663 9628 4663 9618 4665 9617
4672 9578 4605 9577
TIME...MOT...LOC 0444Z 254DEG 49KT 4658 9596 4625 9586 4592 9552
$$
Kent/TLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:35 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 20, 9:35 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 935 PM CDT Mon Jun 20 2022 .UPDATE... Issued at 915 PM CDT Mon Jun 20 2022 Round one of strong to severe thunderstorms has cleared the area to the east with the next round moving northeast from central SD into the southern valley and west central MN with increasing LLJ and still 1000J/kg of MUCAPE to fuel the complex. CAMs continue to push the activity through the region by 2AM. Heat headlines have all been cancelled also. UPDATE Issued at 655 PM CDT Mon Jun 20 2022 Strong to severe thunderstorms continue to spread to the northeast with the strongest one in the Fargo Moorhead area. Expecting this storm to grow more linear southward and continue to produce wind gusts in excess of 70mph in the favorable wind gust with DCAPE around 1000J/kg. Attention turns to the possibility of a second round of convection possibly severe moving northeast from central SD. Also trimmed the northern portions of the heat headlines and will continues to as rain cooled air pushes south this evening. && .SHORT TERM...(This evening through Tuesday night) Issued at 215 PM CDT Mon Jun 20 2022 Severe storm threat the main challenge as highlighted by the SPC outlook and mesoscale discussions. To summarize SPC, we now have a better idea of what is possible this afternoon into the early morning hours. Appears to be 2 rounds of severe storm potential. Satellite and radar indicate the boundary of concern for the first round across SE ND into NW MN. As forcing from an upper wave approaching from South Dakota overrides this boundary, anticipate storms to initiate. This area will be in a favorable zone of instability (MLCAPE 3000-4000 J/KG) and effective layer shear (40-50 knots) for organized storms. Effective SRH is weaker so not sure about supercell potential, but anticipate at least a multicell severe storm threat will severe hail, wind, tornadoes, and flash flooding all possible. Storm motion anticipated to be parallel to the boundary, so anticipate linear mode/cold pool development with some sort of complex into NW MN becoming mainly a wind threat. The next round will be associated with a stronger upper wave/upper jet that will arrive after 03z or so. This would bring the potential for some sort of convective complex with 80+ mph winds the main threat, likely where instability remains after the first round of severe (SE ND into WC MN). Upper low propagates north of the region tomorrow, which should limit any impacts across our region. Will be windy and will need to consider wind advisory, plus any showers or potential convection across NE ND and NW MN. .LONG TERM...(Wednesday through Monday) Issued at 215 PM CDT Mon Jun 20 2022 The extended forecast period looks to offer opportunities for several types of impactful weather, ranging from strong to severe tstms to another round of extreme heat. Wed will feature nothing but a (near) windless summer day with high temps near seasonal values from the upper 70s to mid 80s, before a series of troughs badgers the region with chances for tstms during the period from Thu through Sat. Main upper trough would look to be east of the area by Sun. Looking at temps, upper ridging is expected to redevelop in the Southern Plains, and likely develop its crest into the Northern Plains, but not nearly as amplified as the current upper ridge over the region. This is well reflected by the clustered guidance solutions. A dome of warmth underneath this ridge should reach into the Northern Plains by Thu/Fri, likely reintroducing temps into the 90s. This is illustrated by NBM's 70 to 80% chance of at least 90F within the RRV, at least for Thu. It remains unclear at this time the magnitude of the moisture that will come with this heat, and will likely drive potential impacts assoc with this heat. By late weekend into early next week, northwest flow will become established over the region, leading to mainly dry weather and near seasonable temps. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 640 PM CDT Mon Jun 20 2022 Thunderstorms this evening with a chance for another round at Fargo overnight. MVFR CIGs possible overnight in the wake of the convection. NW winds tomorrow gusting to 20 to 30 kts. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...JK SHORT TERM...TG LONG TERM...WJB AVIATION...JK
Hazardous weather outlook, Jun 20, 11:59 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1159 AM CDT Mon Jun 20 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-026>030-038-039- 049-052>054-211015- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Pembina- Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass- Ransom-Sargent-Richland-Western Walsh- 1159 AM CDT Mon Jun 20 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Hot and humid conditions are expected once again today, with heat index values around 100. Higher heat index values to 105 will be possible within the Red River Valley this afternoon. Numerous severe thunderstorms are possible across eastern ND and northwest MN this afternoon and evening. The main hazards will be large hail up to 2 inches and damaging wind gusts over 80 mph. Isolated tornadoes are also possible. Localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms may be possible Tuesday afternoon north of Highway 2. Small hail and occasional lightning would be the main threats. Windy conditions may also be possible Tuesday, and gusts around 40 mph will be possible mainly from the Red River Valley and west. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. NDZ006-007-014-015-024-211015- Towner-Cavalier-Benson-Ramsey-Eddy- 1159 AM CDT Mon Jun 20 2022 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Numerous severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to 2 inches and damaging wind gusts over 80 mph. Isolated tornadoes are also possible. Localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms may be possible Tuesday afternoon north of Highway 2. Small hail and occasional lightning would be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Local storm report, Jun 20, 10:01 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1001 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL BROOKS 47.82N 96.00W
06/20/2022 E1.75 INCH Red Lake MN PUBLIC
HAIL QUARTER TO GOLF BALL SIZED. TREES UPROOTED. REPORTS
AND PHOTOS POSTED TO SOCIAL MEDIA.
&&
GREGORY.GUSTLocal storm report, Jun 20, 10:03 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1003 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 5 SSE KEY WEST 47.87N 96.73W
06/20/2022 M1.75 INCH Polk MN PUBLIC
0433 PM TSTM WND DMG 5 SSE KEY WEST 47.87N 96.74W
06/20/2022 Polk MN PUBLIC
SIX POWER POLES BLOWN DOWN. CROP DAMAGE FROM WIND DRIVEN
HAIL ACROSS EASTERN NESBIT AND WESTERN FANNY TOWNSHIPS.
&&
GREGORY.GUSTSpecial weather statement, Jun 20, 10:03 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1003 PM CDT Mon Jun 20 2022
NDZ038-039-049-052-210330-
Sargent ND-Ransom ND-Barnes ND-Cass ND-
1003 PM CDT Mon Jun 20 2022
...Strong thunderstorms will impact portions of Ransom, southwestern
Cass, southeastern Barnes and western Sargent Counties through 1030
PM CDT...
At 1002 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Litchville to near Englevale to
Straubville. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Englevale around 1005 PM CDT.
Elliott and Hastings around 1010 PM CDT.
Cogswell, Kathryn and Little Yellowstone around 1015 PM CDT.
Lisbon and Forman around 1020 PM CDT.
Gwinner and Nome around 1025 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern North Dakota.
&&
LAT...LON 4630 9798 4637 9804 4663 9803 4663 9827
4665 9829 4686 9777 4654 9748 4613 9748
4593 9794 4594 9797
TIME...MOT...LOC 0302Z 234DEG 45KT 4662 9818 4633 9793 4603 9792
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Kent/MJBLocal storm report, Jun 20, 10:06 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1006 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 5 N LEONARD 46.72N 97.25W
06/20/2022 M59.00 MPH Cass ND MESONET
PEAK WIND MEASURED AT AN NDAWN STATION AT 3 METERS.
SEVERAL TREES UPROOTED IN FARMSTEADS IN SOUTHWEST MAPLE
RIVER TOWNSHIP.
&&
GREGORY.GUSTSpecial weather statement, Jun 20, 10:30 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1030 PM CDT Mon Jun 20 2022
NDZ038-039-049-210400-
Ransom ND-Barnes ND-Cass ND-
1030 PM CDT Mon Jun 20 2022
...Strong thunderstorms will impact portions of northeastern Ransom,
southwestern Cass and southeastern Barnes Counties through 1100 PM
CDT...
At 1030 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fingal to near Lucca to Sheldon. Movement
was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Alice and Sheldon around 1035 PM CDT.
Embden, Chaffee and Leonard around 1045 PM CDT.
Buffalo around 1050 PM CDT.
Casselton, Durbin and Davenport around 1055 PM CDT.
Wheatland around 1100 PM CDT.
Other locations impacted by these storms include Casselton Airport.
This includes Interstate 94 in North Dakota between mile markers 307
and 335.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4669 9769 4676 9801 4700 9757 4692 9716
4672 9696 4663 9720 4663 9728 4660 9728
4651 9751
TIME...MOT...LOC 0330Z 238DEG 47KT 4676 9786 4672 9764 4660 9752
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Kent/MJBLocal storm report, Jun 20, 10:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1040 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND GST 8 E GOODRIDGE 48.14N 95.63W
06/20/2022 M71.00 MPH Pennington MN MESONET
PEAK WINDS MEASURED AT A MNDOT RWIS ON HWY 1.
0615 PM TSTM WND DMG 5 N LEONARD 47.72N 95.27W
06/20/2022 Clearwater MN PUBLIC
A FEW LARGE TREES BLOWN DOWN IN NORTHERN SINCLAIR
TOWNSHIP.
&&
GREGORY.GUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:04 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clay, Clearwater, Hubbard, Mahnomen and 4 more | 56 min |
| Jun 20, 7:15 PM CDT | Tornado Warning | FGF | Mahnomen, Norman | 24 min |
| Jun 20, 7:43 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wadena | 62 min |
| Jun 20, 7:52 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 2 more | 53 min |
| Jun 20, 8:14 PM CDT | Tornado Warning | FGF | Beltrami, Clearwater, Hubbard | 31 min |
| Jun 20, 8:44 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 31 min |
| Jun 20, 8:45 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 30 min |
| Jun 20, 11:34 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard, Otter Tail, Wadena | 56 min |
| Jun 21, 12:20 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard, Otter Tail, Wadena | 55 min |
| Jun 20, 10:03 PM CDT | Special Weather Statement | FGF | Ransom, Sargent | 27 min |
| Jun 20, 10:30 PM CDT | Special Weather Statement | FGF | Cass | 30 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2022Severe Thunderstorm Warnings in North Dakota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.